Thunderstorm Wind, Camden
- When
- May 11, 4:20 PM EST
- Where
- Camden County, 0.59 mi E of Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.800, -81.670
Power lines were blown down in Kingsland.
A passing short wave trough combined with a lingering surface trough and sea breezes produced strong to severe storms during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A passing short wave trough combined with a lingering surface trough and sea breezes produced strong to severe storms during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 1:45 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT SUN MAY 11 2014 .REST OF THE AFTERNOON...SCT TO OCNL NMRS SHOWERS AND STORMS WILL CONTINUE TO DEVELOP OVER INLAND NE FL AND PORTIONS OF INLAND SE GA. STORM MOTION IS SLOW TO THE N AND WILL FAVOR PULSE SHOWERS AND STORMS WITH BRIEF PERIODS OF FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. LOCALLY STRONG STORMS WILL PRODUCE GUSTY WINDS AND SMALL HAIL. .SHORT TERM...TONIGHT THROUGH WEDNESDAY... TONIGHT...ISOLD TO SCT SHOWERS AND STORMS EXPECTED EARLY IN THE EVENING WITH BEST CHANCES FCST TO BE FOCUSED BETWEEN GNV AND AYS OVER TO STATENVILLE GA. THE MAINLY DIURNAL CONVECTION EXPECTED TO WIND DOWN BY MIDNIGHT WITH RAIN CHANCES DROPPING OFF TO LESS THAN 15%. LIGHT WINDS COMBINED WITH RESIDUAL LOW LEVEL MOISTURE FROM RAIN AND SOME THINNING OF MID AND HIGH LEVEL CLOUDS WILL ALLOW FOR PATCHY FOG MAINLY W OF A LINE FROM LAKE CITY TO WAYCROSS. LOWS IN THE MID 60S TO THE LOWER 70S...WARMEST NEAR THE COAST DUE TO LIGHT S-SE FLOW. HIGH PRESSURE RIDGING AT THE SURFACE AND ALOFT ON MONDAY AND TUESDAY IS EXPECTED TO KEEP THE ATMOSPHERE STABLE. WHILE A SHOWER CAN NOT BE COMPLETELY RULED OUT...ESPECIALLY NORTHWEST CLOSER TO THE EDGE OF THE UPPER TROUGH...CHANCES ARE TOO LOW FOR MENTION AT THIS TIME. THE SURFACE AND UPPER RIDGE AXIS SLIDE EAST ON WEDNESDAY...AS A SHARP UPPER TROUGH APPROACHES FROM THE THE WEST. THIS UPPER TROUGH COUPLED WITH SEA BREEZE INTERACTIONS ARE EXPECTED TO PRODUCE ENOUGH INSTABILITY WEDNESDAY AFTERNOON FOR CONVECTION TO DEVELOP. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL AVERAGES THIS PERIOD. .LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/... AS UPPER TROUGH DIPS INTO THE SOUTHEASTERN US THURSDAY...SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE MID ATLANTIC REGION...WITH A COLD FRONT MOVING ACROSS THE FORECAST AREA. GIVEN STRENGTH OF THIS UPPER TROUGH...POTENTIAL FOR STRONG STORMS ON THURSDAY WILL CONTINUE TO BE MONITORED. A SLIGHTLY COOLER AND DRIER AIRMASS WILL ADVECT IN FOLLOWING THIS FRONT FOR THE WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL MID WEEK...THEN TREND A LITTLE BELOW NORMAL INTO THE WEEKEND. && .AVIATION...OCNL MVFR CIGS WITH HEALTHY CU FIELD AND CURRENT RADAR SHOWS POPCORN TYPE CONVECTION LIFTING SLOWLY NWD. BEST CHANCES OF CONVECTION AT TERMINALS WILL BE AROUND GNV...VQQ AND JAX. INCLUDED A TEMPO GROUP FOR NOW AT VQQ WITH MVFR IN TSRA. STRONGEST STORM ACTIVITY WILL BE GENERALLY W AND NW OF THE TERMINALS THROUGH THIS EVENING AND WILL CONTAIN GUSTY WINDS AND LOW VSBY DOWN TO IFR. VICINITY CONVECTION EXPECTED BY SUNSET AND THEN QUICKLY FADING CONVECTION CHANCES REST OF THE NIGHT. CHANCE OF MVFR VSBY AT MORE FOG PRONE VQQ BETWEEN 07Z-11Z. && .MARINE...SFC HIGH PRESSURE WILL BE N OF THE AREA THROUGH EARLY IN THE WEEK WITH SE TO E WINDS EXPECTED AT 10-15 KTS. SEAS WILL BUILD TO 3-5 FT TUE THROUGH THURS AS A MORE ELY FLOW SENDS MORE SEA/SWELL ENERGY INTO LOCAL WATERS. THERE IS POTENTIAL FOR SEAS TO BE HIGHER BY MID WEEK POTENTIALLY REQUIRING A HEADLINE FOR SCEC FOR HAZARDOUS SEAS. RIP CURRENTS: LOW RISK WITH SURF AROUND 2 FT OR LESS. MORE SWELL ENERGY MAY CREATE A FEW MORE RIPS OVER THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 89 64 89 / 20 10 10 10 SSI 70 79 70 79 / 10 10 10 10 JAX 68 86 67 87 / 20 10 10 0 SGJ 71 80 70 81 / 10 0 0 0 GNV 67 87 66 89 / 30 10 10 0 OCF 68 88 67 90 / 20 10 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/STRUBLE/WALKER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1257 PM EDT SUN MAY 11 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-121000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1257 PM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...ISOLATED STRONG STORMS POSSIBLE INLAND THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER INLAND AREAS TODAY WITH MORE ISOLATED STORMS NEAR THE COAST. MOST OF THE STORMS WILL DISSIPATE BY LATE THIS EVENING. STORM MOTION WILL GENERALLY BE NORTH TO NORTHEAST AROUND 10 MPH. AN ISOLATED STRONG STORM IS POSSIBLE WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. RIVER FLOODING ON THE SANTA FE AND SUWANNEE RIVER BASINS WILL CONTINUE TO SLOWLY SUBSIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... RIVER FLOODING WILL CONTINUE TO SUBSIDE ON THE SANTA FE AND SUWANNEE RIVER BASINS. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PLW/ARS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT SUN MAY 11 2014
FLZ035-036-112115-
ALACHUA-GILCHRIST-
433 PM EDT SUN MAY 11 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA AND
GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 515 PM EDT...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES WEST OF NEWBERRY...MOVING NORTHWEST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEWBERRY...TRENTON AND BELL THROUGH 515 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2986 8274 2984 8270 2983 8267 2960 8258
2956 8268 2955 8276 2958 8278 2958 8281
2978 8295
TIME...MOT...LOC 2034Z 155DEG 7KT 2964 8271
STRUBLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SUN MAY 11 2014
FLZ032-036-037-112130-
ALACHUA-CLAY-PUTNAM-
441 PM EDT SUN MAY 11 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...ALACHUA
AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 530 PM EDT...
AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF JOHNSON...MOVING
NORTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MANNVILLE...JOHNSON...INTERLACHEN...MELROSE LANDING...
FLORAHOME...PUTNAM HALL...LAKE GENEVA...KEYSTONE HEIGHTS...ORANGE
HEIGHTS AND MELROSE THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2950 8200 2976 8218 2979 8211 2978 8208
2975 8205 2981 8205 2986 8192 2958 8181
TIME...MOT...LOC 2041Z 155DEG 7KT 2962 8195
STRUBLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 5 NNE ORANGE PARK 30.24N 81.68W
05/11/2014 M43 MPH DUVAL FL ASOS
NAVAL AIR STATION JACKSONVILLE REPORTED A WIND GUST TO 43
MPH WITH SUSTAINED WINDS OF 31 MPH.
&&
AENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 11 NNE MELROSE 29.85N 81.96W
05/11/2014 E0.75 INCH CLAY FL PUBLIC
PUBLIC REPORTED PENNY-SIZE HAIL.
&&
KGUILLETSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 PM EDT SUN MAY 11 2014 FLZ025-032-033-112145- CLAY-DUVAL-ST. JOHNS- 506 PM EDT SUN MAY 11 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF PICOLATA...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PICOLATA... BAKERSVILLE...FLEMING ISLAND...SWITZERLAND...FRUIT COVE AND GREEN COVE SPRINGS THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3009 8180 3018 8156 2986 8145 2985 8165 TIME...MOT...LOC 2107Z 164DEG 1KT 2996 8160 STRUBLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT SUN MAY 11 2014
FLZ024-025-112200-
DUVAL-NASSAU-
519 PM EDT SUN MAY 11 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 600 PM EDT...
AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER RIVERSIDE...MOVING NORTH AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NAS JAX...
BAYMEADOWS...SAN MARCO...RIVERSIDE...ORTEGA...NORMANDY...JACKSONVILLE
HEIGHTS...CISCO GARDENS...JACKSONVILLE AND ARLINGTON THROUGH 600 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3016 8169 3017 8169 3019 8168 3019 8169
3019 8171 3019 8179 3060 8192 3069 8161
3020 8153
TIME...MOT...LOC 2119Z 200DEG 5KT 3033 8168
STRUBLEThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Power lines were blown down in Kingsland.
Power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508494, 508495.